Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Louisville, KY

February 28, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 6:12 AM EST for 5 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2011, 6:12 AM EST (11:12 UTC)
Expired
Feb 28, 2011, 6:45 AM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Clark County, KY, Fayette County, KY, Jessamine County, KY, Mercer County, KY, Woodford County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:33 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS53 KLMK 281112
SVRLMK
KYC049-067-113-167-239-281145-
/O.NEW.KLMK.SV.W.0025.110228T1112Z-110228T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 AM EST

* AT 609 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DUNBAR HIGH SCHOOL TO NONESUCH...MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  WINCHESTER...
  KEENE AND DIXON TOWN...
  NEALTON AND CATNIP...
  UNION MILLS AND BRANNON...
  EAST HICKMAN AND COLETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3790 8427 3791 8429 3789 8433 3788 8486
      3796 8484 3797 8483 3803 8483 3803 8403
      3800 8401 3791 8401
TIME...MOT...LOC 1113Z 250DEG 35KT 3802 8455 3791 8473
WIND...HAIL 70MPH <.50IN

$$

MJ
1 follow-up statement
533 
WWUS53 KLMK 281137
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 AM EST MON FEB 28 2011

KYC167-239-281147-
/O.CAN.KLMK.SV.W.0025.000000T0000Z-110228T1145Z/
WOODFORD KY-MERCER KY-
637 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER AND SOUTHERN
WOODFORD COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3790 8427 3791 8429 3789 8435 3789 8470
      3800 8465 3803 8458 3803 8403 3800 8401
      3791 8401
TIME...MOT...LOC 1137Z 250DEG 35KT 3810 8427 3799 8445

$$

KYC049-067-113-281145-
/O.CON.KLMK.SV.W.0025.000000T0000Z-110228T1145Z/
FAYETTE KY-CLARK KY-JESSAMINE KY-
637 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EST
FOR NORTHERN JESSAMINE...CENTRAL CLARK AND SOUTHERN FAYETTE
COUNTIES...

AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OLD PINE GROVE TO VETERANS PARK...MOVING
EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  WINCHESTER...
  PINE GROVE AND OLD PINE GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3790 8427 3791 8429 3789 8435 3789 8470
      3800 8465 3803 8458 3803 8403 3800 8401
      3791 8401
TIME...MOT...LOC 1137Z 250DEG 35KT 3810 8427 3799 8445
WIND...HAIL 70MPH <.50IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:04 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 28, 5:04 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EST MON FEB 28 2011

...FORECAST UPDATE...

UPDATING FORECAST TO INCLUDE ALL COUNTIES IN TORNADO WATCH...PER
STORM PREDICTION CENTER/S REQUEST. UPDATE OUT SHORTLY.

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH FOR ALL AREAS UNTIL 15Z...

WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.

SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.

HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.

TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.

.LONG TERM (TUESDAY - SUNDAY)...

TUESDAY THROUGH THURSDAY NIGHT...

SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.

MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.

FRIDAY THROUGH SUNDAY...

PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS.  BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN.  THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO.  FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY.  THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION.  PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN.  SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL.  SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION.  FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.

&&

.AVIATION (06Z TAF ISSUANCE)...

ACTIVE WEATHER PATTERN THIS TAF PERIOD AS MOIST AIRMASS...FOR THIS
TIME OF YEAR...COMBINES WITH VIGOROUS COLD FRONT APPROACHING THE
AREA. PRESSURE GRADIENT IS TIGHTENING AHEAD OF THE SYSTEM...SO
SEEING WINDS GUSTING AT MOST SITES NOW. REGION IS NOW ENTIRELY IN
THE WARM SECTOR OF THIS STORM SYSTEM...THUS AS STORMS
INITIATE...EXPECT STRONGER WIND GUSTS TO ACCOMPANY THE STORMS.
TIMING OF DISCRETE CELLS THAT FORM AHEAD OF THE MAIN LINE TOO
DIFFICULT TO PINPOINT NOW...BUT HAVE HIGHER CONFIDENCE IN STORMS
ONGOING AROUND DAYBREAK AT KBWG AND KSDF AND A LITTLE LATER AT KLEX.
WINDS WILL SHIFT TO NORTHWESTERLY AS THE COLD FRONT SWEEPS THROUGH
BY LATE MORNING AT KSDF AND KBWG AND EARLY AFTERNOON AT KLEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     INZ076>079-083-084-089>092.

&&

UPDATE.........AL
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......RJS
Hazardous weather outlook, Feb 28, 5:06 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 AM EST MON FEB 28 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
506 AM EST MON FEB 28 2011 /406 AM CST MON FEB 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

...TORNADO WATCH IN EFFECT THROUGH 10 AM EST...

WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL
CONTINUE TO MOVE INTO THE AREA EARLY THIS MORNING. STRONG TO
SEVERE STORMS SHOULD BE EXPECTED...ESPECIALLY THROUGH MID-MORNING.
DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY
STORM...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THUS A
TORNADO WATCH IS IN EFFECT UNTIL 10 AM EST.

IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN
BE EXPECTED THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN
FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS
AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL
FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH
THIS AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT
FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED TO REPORT INSTANCES OF DAMAGING WINDS AND
RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

AL

In the hours before

Local storm report, Feb 28, 5:36 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     TSTM WND DMG     3 W BALLARDSVILLE       38.37N  85.41W
02/28/2011                   OLDHAM             KY   LAW ENFORCEMENT

            TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
            POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.

&&

EVENT NUMBER LMK1100173

SCHOETTMER
Local storm report, Feb 28, 5:37 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     TSTM WND DMG     GOSHEN                  38.41N  85.59W
02/28/2011                   OLDHAM             KY   BROADCAST MEDIA

            NUMEROUS TREES DOWNED. FUNNEL CLOUD.

&&

EVENT NUMBER LMK1100174

AL
Local storm report, Feb 28, 5:54 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     TSTM WND DMG     EMINENCE                38.37N  85.17W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            *** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.

&&

EVENT NUMBER LMK1100175

AL
Local storm report, Feb 28, 5:57 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     2 SW BETHLEHEM          38.38N  85.09W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            POWER POLES DOWN ACROSS HIGHWAY 22

&&

EVENT NUMBER LMK1100176

AL
Local storm report, Feb 28, 5:58 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     TSTM WND DMG     UTICA                   38.33N  85.66W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.

&&

EVENT NUMBER LMK1100177

SCHOETTMER
Local storm report, Feb 28, 6:10 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     TSTM WND DMG     JEFFERSONVILLE          38.30N  85.73W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN JEFFERSONVILLE.

&&

EVENT NUMBER LMK1100178

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:17 AM ESTTornado WarningLMKOldham28 min
Feb 28, 4:25 AM ESTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby35 min
Feb 28, 4:31 AM ESTTornado WarningLMKJefferson, Oldham29 min
Feb 28, 4:47 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Nelson, Spencer43 min
Feb 28, 4:47 AM ESTTornado WarningLMKHenry, Oldham30 min
Feb 28, 4:53 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Hardin, Ohio37 min
Feb 28, 4:56 AM ESTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby49 min
Feb 28, 5:20 AM ESTTornado WarningLMKFranklin, Scott25 min
Feb 28, 5:23 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Meade, Nelson37 min
Feb 28, 5:37 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas53 min
Feb 28, 5:58 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Scott, Woodford32 min
Feb 28, 6:06 AM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more39 min
Feb 28, 6:10 AM ESTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Edmonson, Green, Hart and 4 more50 min
Feb 28, 6:34 AM ESTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Madison41 min
Feb 28, 6:38 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Edmonson, Green, Hart and 4 more22 min
Feb 28, 6:44 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Mercer31 min
Feb 28, 6:45 AM ESTSevere Thunderstorm WarningLMKClark30 min
Feb 28, 6:48 AM ESTTornado WarningLMKGarrard, Lincoln27 min
Feb 28, 6:55 AM ESTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe9 min
Feb 28, 7:00 AM ESTTornado WarningLMKAdair, Casey, Lincoln, Russell, Taylor30 min
Feb 28, 7:02 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 6 more28 min
Feb 28, 7:27 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Casey, Clinton, Cumberland, Metcalfe and 2 more33 min
Feb 28, 7:58 AM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe, Russell32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.